Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 44, NWS Mobile, AL

March 6, 1999Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Mar 6, 1999, 2:25 AM CST for Stone County, Mississippi. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 1999, 2:25 AM CST (08:25 UTC)
Expired
Mar 6, 1999, 3:45 AM CST
In force
80 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Stone County, MS

The radar

The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 1999-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 1999-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 060825 RRA
SVRMOB
MSC131-060945-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
225 AM CST SAT MAR 6 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STONE COUNTY IN SOUTHEASTERN MISSISSIPPI

* UNTIL 345 AM CST

* AT 224 AM CST... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 7 MILES SOUTH OF WIGGINS... MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  BEATRICE BY 240 AM CST
  RAMSEY SPRINGS BY 245 AM CST

THIS STORM HAS A HISTORY OF PRODUCING DIME SIZE HAIL.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DREADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 3:18 PM CST, 11 hours 7 minutes earlier.

Area forecast discussion, Mar 5, 3:18 PM CST, 11 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
318 PM CST FRI MAR 5 1999

MID/UPPER LEVEL CLOUD COVER MOVING INTO AREA MAY PROVIDE ENOUGH
INSULATION TO AVERT EARLY AM FOG FORMATION. ALSO EXPECT WINDS TO
INCREASE LATER THIS MORNING AS PRESSURE GRADIENT TIGHTENS. INCREASING
LOW LEVEL MOISTURE ADVECTING INTO AREA WITH WARMING SOUTHEASTERLY
FLOW AS LOW LEVEL RIDGE SHIFTS TO THE NORTHEAST. 12Z ANALYSIS
INDICATED BASICALLY ZONAL MID AND UPPER LEVEL WINDS...WITH MODEST
AMPLIFICATION IN THE LOW LEVELS. THIS WILL LIKELY KEEP MOST OF THE
ACTION TO THE NORTH OF THE CWA AS THE NEXT SYSTEM PUSH THROUGH ON
SATURDAY. THE MODELS PICK UP ON THIS WITH THE ETA SHOWING THE
GREATEST LIFTING IN THE CWA VICINITY.  ETA ACCORDINGLY SHOWS MUCH
HIGHER PRECIP VALUES INTO SATURDAY THAN DO NGM OR AVN MODELS...AND
APPEAR TO BE OVERDONE. THE ZONAL FLOW ALOFT WILL LIMIT CHANCES OF
SEVERE DEVELOPMENT ON SATURDAY...ALTHOUGH LOW LEVEL DIRECTIONAL SHEAR
WILL AGAIN BE EVIDENT AHEAD OF THE FRONT.  IN BASIC AGREEMENT WITH
GUIDANCE TEMPS HOWEVER NGM TOO LOW ON SATURDAY POPS AS FRONT MOVES
THROUGH.

OVER THE COASTAL WATERS...SOUTHEASTERLY WINDS WILL VEER MORE
SOUTHERLY AND INCREASE SOMEWHAT TODAY AS LOW LEVEL RIDGE SHIFTS TO
THE NORTHEAST AND THE PRESSURE GRADIENT TIGHTENS SLIGHTLY AHEAD OF
ADVANCING COLD FRONT. RECOMMENDING SCEC FOR TODAY.

MOB 69/57/73/50 0241  PNS 67/57/73/52 0142
DTS 65/59/73/54 0142  GZH 69/56/73/49 0241 13

Nearby

Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.